(Closed) BC giving me the crazies!!!

posted 8 years ago in Wellness
Post # 3
Member
3176 posts
Sugar bee
  • Wedding: May 2011

I briefly switched to nuvaring in college and I swear it made me an emotional basketcase! I went to the lady doctor and was basically told I was crazy Tongue out. He explained how women who are pregnant have like 4x more of whatever makes you emotional and it was probably just coincidence or in my head (he was very nice about it) but I kindly asked to be switched back to my previous birth control and was much happier. In my head or not I’m glad I switched!

Post # 5
Member
461 posts
Helper bee
  • Wedding: October 2010

I’ve never been on nuvaring, but I started out on Ortho tri-cyclen and about a week before my period I would get all sorts o’ nuts. thinking my BF (now fiance) was going to break up with me for the silliest reasons, freakout out over nothing, etc.

You aren’t the only one to freak out in the grocery store. I’m on chantix right now to quit smoking, but it’s causing me to be even more neurotic than normal. I almost had a panic attack because I couldn’t find the frozen broccoli! 

Post # 7
Member
461 posts
Helper bee
  • Wedding: October 2010

@edisonsgirl: My dreams are always nuts, so the pills are actually making them a little more normal! Thankfully, FI is also on chantix, so we can laugh about it together.  It was the sweetest thing, I was telling him how I’ve been feeling depressed and neurotic. He says to me, “Well Sweetie, you are always neurotic.” He knows how crazy I am and still wants to marry me!

Post # 8
Member
363 posts
Helper bee

@sararocks….glad I’m not the only one that gets that way on the ortho.  I’ve been noticing lately that a few days leading up to my period I have the most severe mood swings.  One minute I’ll be happy and the next I’ll be ticked about the littlest thing…just thinking about something will piss me smooth off.  Not to mention that I turn into the biggest cry baby ever and will shed tears at the drop of a hat.  And it never fails the day before I start I get into a dumb fight with FI.  He must think I’m nuttier than a payday.  On a sidenote…with the ortho did you notice any changes in your sex drive?  Mine seems to be nonexistant.

Post # 9
Member
139 posts
Blushing bee
  • Wedding: July 2010

I went from the pill, to the patch, to the nuvaring and out of all of them I hated the nuvaring the most. I gained about 10 lbs and was just an all around biotch! I talked to my regular doc and gyno about it and they told me to eat healthier, and exercise more , so I did and nothing changed. Then talked to my older sis and she had the same issues! Personally, I would never recommend it but you know your body better than anyone!

Post # 11
Member
461 posts
Helper bee
  • Wedding: October 2010

@Laura27: Can you try switching to regular ortho-cyclen? My problem was the constantly changing levels of hormones, but once I was getting a flat amount, I was back to normal. I’m actually on seasonale now and I love it! My sex drive is still pretty normal, a little lower than normal, but not by much.

Post # 12
Hostess
18646 posts
Honey Beekeeper
  • Wedding: June 2009

I have never had emotional problems on any BCs I have been on.

Post # 13
Member
1347 posts
Bumble bee
  • Wedding: July 2010

@SaraRocks: Yes, switching to ortho-cyclen helped me with the crazies, for sure. I agree that the constantly changing hormone levels with ortho-tri-cyclen did NOT help me. I remember getting raging anger fits, crying outbursts, even ditching K one night on a walk because I was so upset. Luckily, he was very understanding… and seriously, since I’ve switched, I still get a little emotional at times but nothing like before.

My doctor said that when starting a new pill or hormonal BC, to give it 2 months and seeing if side effects wear off, if not, then to switch to something else; unless the side effects are horrible! So you might consider switching earlier than 2 months if it’s that bad…

Post # 15
Member
1418 posts
Bumble bee
  • Wedding: July 2011

Part of it just might be the period of adjustment…I would wait a few months to see if your body regulates itself better.  If not, the Nuvaring is probably not for you and I would talk to your doctor about alternatives (though the convenience of a once a month BC is so nice!).

I am on Nuvaring and really love it.  I get a little more emotional a few days before I get my period but nothing too crazy!  But I don’t know if that is just pre-period emotionality or if the ring has something to do with it…because I was like this when I was on Alesse before.  

The topic ‘BC giving me the crazies!!!’ is closed to new replies.

Find Amazing Vendors